Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 72, NWS Des Moines, IA

June 22, 20157 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 22, 2015, 7:54 AM CDT for 7 counties in Iowa. It was in force for 51 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2015, 7:54 AM CDT (12:54 UTC)
Expired
Jun 22, 2015, 8:45 AM CDT
In force
51 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA, Franklin County, IA, Grundy County, IA, Hamilton County, IA, Hardin County, IA

The radar

The Des Moines radar (KDMX), 103 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 7:55 AM CDTTSTM WND DMGShell Rock, IAPOWERLINES AND TREES BLOWN DOWN THROUGHOUT TOWN
Jun 22, 8:00 AM CDTTSTM WND DMGJanesville, IATREE UPROOTED AND ON HOUSE IN TOWN. MANY LARGE LIMBS DOWN THROUGHOUT THE COUNTY. TIME ESTIMATED FROM RADAR.
Jun 22, 8:01 AM CDTTSTM WND DMGJanesville, IAVIA SOCIAL MEDIA...PICTURE OF TREE ON HOME...TIME RADAR ESTIMATED
Jun 22, 8:01 AM CDTTSTM WND DMGJanesville, IAVIA SOCIAL MEDIA...PICTURE OF TREE ON HOME...TIME RADAR ESTIMATED
Jun 22, 8:06 AM CDTTSTM WND DMGWaterloo, IABLACK HAWK COUNTY EMERGENCY MANAGER REPORTS NUMEROUS TREES AND POWERLINES DOWN IN CEDAR FALLS...WATERLOO...AND EVANSDALE...TIME RADAR ESTIMATED
Jun 22, 8:09 AM CDTTSTM WND GST 584 Ne Cedar Falls, IA
Jun 22, 8:14 AM CDTTSTM WND DMGDunkerton, IAVIA SOCIAL MEDIA...SEVERAL LARGE TREES DOWN...TIME RADAR ESTIMATED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 5:33 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 0.9 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1240 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1240 J/kg
Mixed-layer CIN
-232 J/kg
Mixed-layer LCL
853 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

190 
WUUS53 KDMX 221254
SVRDMX
IAC013-017-023-069-075-079-083-221345-
/O.NEW.KDMX.SV.W.0072.150622T1254Z-150622T1345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
754 AM CDT MON JUN 22 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN NORTH CENTRAL IOWA...
  BLACK HAWK COUNTY IN NORTHEASTERN IOWA...
  BUTLER COUNTY IN NORTH CENTRAL IOWA...
  BREMER COUNTY IN NORTHEASTERN IOWA...
  EASTERN HAMILTON COUNTY IN CENTRAL IOWA...
  HARDIN COUNTY IN CENTRAL IOWA...
  GRUNDY COUNTY IN CENTRAL IOWA...

* UNTIL 845 AM CDT

* AT 753 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 5 MILES SOUTHWEST OF NASHUA TO 3 MILES SOUTH OF
  APLINGTON TO 4 MILES SOUTHWEST OF JEWELL JUNCTION...MOVING EAST AT
  75 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WATERLOO...CEDAR FALLS...WAVERLY...IOWA FALLS...HAMPTON...ELDORA...
  GRUNDY CENTER...ALLISON...EVANSDALE...JESUP...LA PORTE CITY...
  HUDSON...SUMNER...PARKERSBURG...DENVER...REINBECK...ACKLEY...
  CLARKSVILLE...TRIPOLI AND SHELL ROCK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 35 BETWEEN MILE MARKERS 131 AND 150...AND BETWEEN MILE
MARKERS 155 AND 168.
 INTERSTATE 380 BETWEEN MILE MARKERS 57 AND 73.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4230 9277 4221 9277 4221 9333 4233 9383
      4256 9361 4256 9350 4268 9350 4276 9342
      4291 9285 4291 9208 4230 9207
TIME...MOT...LOC 1253Z 273DEG 66KT 4290 9263 4253 9287 4227 9370 

HAIL...0.75IN
WIND...60MPH
 
$$

LEE
2 follow-up statements
319 
WWUS53 KDMX 221317
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
817 AM CDT MON JUN 22 2015

IAC079-221325-
/O.CAN.KDMX.SV.W.0072.000000T0000Z-150622T1345Z/
HAMILTON IA-
817 AM CDT MON JUN 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HAMILTON COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
NORTHEASTERN IOWA.

LAT...LON 4230 9277 4221 9277 4221 9333 4264 9328
      4291 9285 4291 9208 4230 9207
TIME...MOT...LOC 1315Z 273DEG 66KT 4288 9210 4251 9234 4225 9317 

$$

IAC013-017-023-069-075-083-221345-
/O.CON.KDMX.SV.W.0072.000000T0000Z-150622T1345Z/
FRANKLIN IA-BLACK HAWK IA-BUTLER IA-BREMER IA-HARDIN IA-GRUNDY IA-
817 AM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR SOUTHEASTERN FRANKLIN...BLACK HAWK...BUTLER...BREMER...HARDIN AND
GRUNDY COUNTIES...

AT 815 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SUMNER TO NEAR WATERLOO TO 8 MILES SOUTHWEST OF
ELDORA...MOVING EAST AT 75 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. AT 809 AM THE WATERLOO AIRPORT REPORTED 59 
MPH. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WATERLOO...CEDAR FALLS...WAVERLY...IOWA FALLS...ELDORA...GRUNDY
CENTER...ALLISON...EVANSDALE...JESUP...LA PORTE CITY...HUDSON...
SUMNER...PARKERSBURG...DENVER...REINBECK...ACKLEY...CLARKSVILLE...
TRIPOLI...SHELL ROCK AND DIKE.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 57 AND 73.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4230 9277 4221 9277 4221 9333 4264 9328
      4291 9285 4291 9208 4230 9207
TIME...MOT...LOC 1315Z 273DEG 66KT 4288 9210 4251 9234 4225 9317 

HAIL...<.75IN
WIND...60MPH
 
$$

PODRAZIK
260 
WWUS53 KDMX 221345
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
845 AM CDT MON JUN 22 2015

IAC013-017-023-069-075-083-221354-
/O.EXP.KDMX.SV.W.0072.000000T0000Z-150622T1345Z/
FRANKLIN IA-BLACK HAWK IA-BUTLER IA-BREMER IA-HARDIN IA-GRUNDY IA-
845 AM CDT MON JUN 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRANKLIN...BLACK
HAWK...BUTLER...BREMER...HARDIN AND GRUNDY COUNTIES WILL EXPIRE AT
845 AM CDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
NORTHEASTERN IOWA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
DES MOINES .

LAT...LON 4230 9277 4221 9277 4221 9333 4264 9328
      4291 9285 4291 9208 4230 9207
TIME...MOT...LOC 1344Z 273DEG 66KT 4288 9210 4251 9234 4225 9317 

$$

REV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:26 AM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 22, 6:26 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
626 AM CDT MON JUN 22 2015

.SHORT TERM /TODAY/...
ISSUED AT 357 AM CDT MON JUN 22 2015

THE OVERALL FORECAST SETUP FOR TODAY IS REMARKABLY SIMILAR TO THAT
OF SATURDAY...JUST TWO DAYS AGO. ONCE AGAIN A LARGE MESOSCALE
CONVECTIVE SYSTEM IS BARRELING EASTWARD ACROSS SOUTH DAKOTA AT THIS
HOUR...AND WILL AFFECT NORTHERN IOWA BETWEEN ABOUT 5 AND 9 AM THIS
MORNING WITH SEVERE WEATHER POSSIBLE. THE AIRMASS AHEAD OF AND SOUTH
OF THIS SYSTEM...OVER MOST OF IOWA...IS VERY UNSTABLE WITH DEEP
ATMOSPHERIC MOISTURE PRESENT. THE EARLY MORNING MCS WILL LEAVE IN
ITS WAKE AN OUTFLOW BOUNDARY STRETCHING SOMEWHERE ACROSS CENTRAL OR
NORTHERN IOWA...WITH A COOL FRONT COMING IN FROM THE NORTHWEST ON
ITS HEELS THIS AFTERNOON. ONCE AGAIN THESE BOUNDARIES WILL PROVIDE A
FOCUS FOR CONVECTIVE DEVELOPMENT LATER IN THE DAY. THERE MAY BE SOME
ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT FROM LATE MORNING
INTO EARLY AFTERNOON...BUT ALL INDICATIONS ARE THAT MID LEVEL
CAPPING WILL MITIGATE THIS POSSIBILITY. HOWEVER...AS WE REACH PEAK
HEATING IN THE AFTERNOON AND EVENING INITIATION SHOULD OCCUR ON THE
BOUNDARY/IES SOMEWHERE ACROSS THE SOUTHEASTERN HALF OF THE FORECAST
AREA...AGAIN EXACTLY AS OCCURRED TWO DAYS AGO...AND ONCE AGAIN WITH
A THREAT OF ALL MODES OF SEVERE WEATHER AS OUTLINED BY SPC PRODUCTS.
HAVE INCREASED MAX TEMPERATURES AND DEWPOINTS A BIT TODAY AS STIFF
SOUTHWEST BREEZES WILL PUMP IN HOT AND HUMID AIR EVERYWHERE SOUTH OF
THE APPROACHING BOUNDARY/IES...MAKING FOR A VERY MUGGY DAY ONCE
AGAIN WITH HEAT INDEX VALUES IN THE LOW 100S ACROSS SOUTHERN IOWA IN
THE AFTERNOON.

.LONG TERM /TONIGHT THROUGH SUNDAY/...
ISSUED AT 357 AM CDT MON JUN 22 2015

EXPECT TUESDAY TO BE MORE OR LESS A COOLER VERSION OF SUNDAY AS HIGH
PRESSURE SHOULD START OVER SD AT 12Z TUE...MAKING IT TO CENTRAL IA
BY 00Z WED. WITH OVERNIGHT CAA NOW ALL BUT A LOCK...TEMPERATURES
CONTINUE TRENDING DOWNWARD IN TEMPERATURES AS 850MB TEMPS NOW MAKING
IT DOWN TO 12C ACROSS OUR NORTH AND AROUND 16C IN OUR SOUTH. SOURCE
REGION OF KINL AND KGGW 00Z SOUNDINGS INITIALIZE WELL WITH THESE
TEMPS. HAVE THUS DROPPED MIN AND MAX TEMPS EVEN FURTHER FROM PVS
FCSTS. MODELS LIKELY HAVING CONVECTIVE FEEDBACK ISSUES FOR TUE PM
AND ARE OVERALL BRINGING IN POPS TOO FAR NORTH TOO FAST.

GREAT RUN-TO-RUN CONSISTENCY OF BOUNDARY OF THETA-E ADVECTION
ASSOCIATED WITH A SHORTWAVE EJECTING OFF THE ROCKIES. THIS
BOUNDARY WILL PUSH NORTHWARD INTO SOUTHERN IA...NEARING THE DSM
METRO BY 12Z WED. PWATS WITH THIS SETUP ARE SLATED TO BE IN THE
1.75 TO 2 INCH RANGE AND 0-6KM MIXING RATIOS TO BE UP TO 8 G/KG.

INTERESTING DEVELOPMENT HAS TAKEN PLACE IN THAT TODAY/S 00Z MODEL
SOLUTIONS SHOWING AGREEMENT WITH PUSHING A BOUNDARY BEHIND THE
SHORTWAVE THROUGH IOWA. THIS SCENARIO RESEMBLES THE BOUNDARY
PASSAGES FROM THIS PAST SATURDAY AND MONDAY AFTERNOON. MODELS AGREE
ON THE FEATURE...BUT THE TIMING/LOCATION IS WAY OFF AS THE NAM AND
GFS ARE A SOLID 12 HOURS APART...WITH THE NAM BEING FASTER. AS WITH
PREVIOUS DAYS...SVR WX THREAT DEPENDENT ON WHERE BOUNDARY IS DURING
PEAK HEATING HOURS. AS OF NOW...LOOKING LIKE NW PART OF CWA MAY BE
UNDER THREAT. HOPEFULLY 12Z RUNS WILL BRING BETTER RESOLUTION.

FOR FRIDAY INTO NEXT WEEKEND...HUGE 500MB RIDGE OVER THE MOUNTAIN
WEST WILL SHIFT DMX CWA INTO MORE NORTHWESTERLY FLOW. EXTENDED
RANGE MODELS STILL NOT ABLE TO RESOLVE SHORTWAVE TIMING AND
LOCATION SO HAVE LEFT SOME BLANKET POPS IN THERE FOR NOW. 850 MB
TEMPS VERY SIMILAR TO TUESDAY/S VALUES. DIFFERENCE BTX TUESDAY AND
THIS WEEKEND IS MORE CLOUD COVER LOOKING LIKELY SO HAVE LOWERED
TEMPS A FEW DEGREES AGAINST GUIDANCE...WHICH OFFERED A SOLUTION
CLOSER TO TUESDAY/S TEMPERATURES IN THE LOW 80S.

&&

.AVIATION...22/12Z
ISSUED AT 626 AM CDT MON JUN 22 2015

PERIODS OF THUNDERSTORMS TODAY WITH A LOT OF LOW CLOUDS AROUND AND
A COOL FRONT COMING IN DURING THE AFTERNOON/EVENING. HAVE TAKEN
BEST GUESS AT TIMING OF MVFR OR LOWER CIGS AND TS EFFECTS BUT
AMENDMENTS ARE LIKELY. THE FRONT WILL CLEAR THINGS OUT THIS
EVENING...WITH VFR CONDITIONS EXPECTED TONIGHT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...LEE
LONG TERM...KOTENBERG
AVIATION...LEE
Hazardous weather outlook, Jun 22, 4:31 AM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
431 AM CDT MON JUN 22 2015

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-230945-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
431 AM CDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED THIS MORNING AND THIS AFTERNOON. A FEW
STORMS MAY BE STRONG TO SEVERE THIS MORNING ACROSS THE
NORTH...WITH DAMAGING WINDS THE MAIN THREAT. A FEW STORMS THIS
AFTERNOON MAY BE STRONG TO SEVERE THIS AFTERNOON...WITH LARGE HAIL
AND DAMAGING WINDS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE WEDNESDAY INTO THURSDAY
MORNING. A FEW OF THESE STORMS MAY BE STRONG WEDNESDAY AFTERNOON.

PERIODIC THUNDERSTORMS ARE POSSIBLE LATE THURSDAY THROUGH SUNDAY.
AT THIS TIME...THE SEVERE WEATHER THREAT IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY AT TIMES TODAY.

KOTENBERG

In the hours before

Local storm report, Jun 22, 6:47 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
647 AM CDT MON JUN 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 AM     TSTM WND DMG     ALGONA                  43.07N 94.23W
06/22/2015                   KOSSUTH            IA   EMERGENCY MNGR

            POWER POLES DOWN IN THE CITY. WINDS
            ESTIMATED UP TO 60 MPH. SOME MINOR FLOODING
            OCCURRING IN A LOW SPOT IN THE CITY.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 22, 7:01 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
701 AM CDT MON JUN 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 AM     TSTM WND DMG     PLOVER                  42.88N 94.62W
06/22/2015                   POCAHONTAS         IA   PUBLIC

            WINDS ESTIMATED AT 70 MPH. TREE LIMBS DOWN.
            WINDS MEASURED AT PERSONAL WEATHER STATION
            NOT IN THE BEST LOCATION WAS 58 MPH.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 22, 7:08 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
708 AM CDT MON JUN 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     TSTM WND DMG     WESLEY                  43.09N 93.99W
06/22/2015                   KOSSUTH            IA   EMERGENCY MNGR

            TREES AND TREE BRANCHES DOWN IN WESLEY AND
            ST. BENEDICT.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 22, 7:39 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
739 AM CDT MON JUN 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     TSTM WND GST     2 ENE CLEAR LAKE        43.15N 93.34W
06/22/2015  M58 MPH          CERRO GORDO        IA   ASOS

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 22, 7:40 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
740 AM CDT MON JUN 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 AM     TSTM WND DMG     EAGLE GROVE             42.67N 93.90W
06/22/2015                   WRIGHT             IA   TRAINED SPOTTER

            6 TO 8 INCH DIAMETER TREE LIMBS DOWN

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 22, 7:45 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
745 AM CDT MON JUN 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 AM     NON-TSTM WND GST 2 WNW GRUVER            43.41N 94.75W
06/22/2015  M63 MPH          EMMET              IA   ASOS

            STRONG WINDS IN WAKE LOW BEHIND MORNING
            STORMS

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 9:49 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union, Warren39 min
Jun 22, 5:32 AM CDTSevere Thunderstorm WarningDMXKossuth, Winnebago28 min
Jun 22, 5:35 AM CDTSevere Thunderstorm WarningDMXEmmet, Palo Alto25 min
Jun 22, 5:58 AM CDTSevere Thunderstorm WarningDMXEmmet, Humboldt, Kossuth, Palo Alto, Pocahontas47 min
Jun 22, 5:59 AM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Winnebago, Worth46 min
Jun 22, 6:43 AM CDTSevere Thunderstorm WarningDMXCalhoun, Hancock, Humboldt, Kossuth, Palo Alto, Pocahontas and 4 more47 min
Jun 22, 6:55 AM CDTTornado WarningDMXHumboldt, Wright35 min
Jun 22, 7:16 AM CDTSevere Thunderstorm WarningDMXButler, Franklin, Grundy, Hamilton, Hardin, Webster and 1 more44 min
Jun 22, 7:33 AM CDTWind AdvisoryDMXCalhoun, Cerro Gordo, Emmet, Franklin, Hancock, Humboldt and 8 more2 hr
Jun 22, 7:55 AM CDTHigh Wind WarningDMXCerro Gordo, Emmet, Hancock, Kossuth, Palo Alto, Winnebago and 1 more65 min
Jun 22, 8:22 AM CDTSevere Thunderstorm WarningDMXTama36 min
Jun 22, 8:38 AM CDTSpecial Weather StatementDMXCerro Gordo, Franklin, Hamilton, Hancock, Humboldt, Kossuth and 3 more82 min
Jun 22, 9:24 AM CDTSevere Thunderstorm WarningDMXHumboldt, Webster, Wright44 min
Jun 22, 10:06 AM CDTSevere Thunderstorm WarningDMXTama20 min
Jun 22, 11:06 AM CDTSpecial Weather StatementDMXBlack Hawk, Grundy39 min
Jun 22, 5:08 PM CDTTornado WarningDMXLucas, Marion, Monroe37 min
Jun 22, 5:44 PM CDTTornado WarningDMXMonroe31 min
Jun 22, 6:10 PM CDTTornado WarningDMXAppanoose, Davis, Monroe, Wapello20 min
Jun 22, 6:30 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis45 min
Jun 22, 6:33 PM CDTFlash Flood WarningDMXMahaska, Monroe, Wapello6 hr
Jun 22, 6:44 PM CDTTornado WarningDMXDavis16 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.